PROMOTING ACCESS TO AFRICAN RESEARCH

East African Journal of Statistics

Log in or Register to get access to full text downloads.

Remember me or Register



DOWNLOAD FULL TEXT Open Access  DOWNLOAD FULL TEXT Subscription or Fee Access

Some asymptotic theory for variance function smoothing

T K Kibua

Abstract




A practical method is discussed for determining the amount of smoothing when using the kernel method in nonparametric estimation of smooth curves. Simple selection of the smoothing parameter is suggested. Both homoscedastic and heteroscedastic regression models are considered.

Keywords: Asymptotic, Smoothing, Kernel, Bandwidth, Bias, Variance, Mean squared error, Homoscedastic, Heteroscedastic.

> East African Journal of Statistics Vol. 1 (1) 2005: pp. 9-22



http://dx.doi.org/10.4314/eajosta.v1i1.39151
AJOL African Journals Online